Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 2, 2012, 3:10 AM PST for San Diego County, California. It took effect at Jan 3, 2012, 7:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 3:10 AM PST (11:10 UTC)
- In effect from
- Jan 3, 2012, 7:00 AM PST
- Expired
- Jan 4, 2012, 4:00 PM PST
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5072 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WHUS46 KSGX 021110 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 310 AM PST MON JAN 2 2012 ...HIGH SURF EXPECTED TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING IN THE CENTRAL NORTH PACIFIC WILL ARRIVE IN THE COASTAL WATERS OF SOUTHERN CALIFORNIA TUESDAY MORNING. THIS SWELL WILL GENERATE HIGH SURF...DANGEROUS RIP CURRENTS...AND POTENTIALLY MINOR COASTAL FLOODING TUESDAY AND WEDNESDAY. THE SWELL AND SURF IS EXPECTED TO PEAK TUESDAY AFTERNOON INTO WEDNESDAY MORNING...THEN GRADUALLY SUBSIDE THROUGH WEDNESDAY AFTERNOON. A SECOND...LARGER SWELL WILL ARRIVE LATE THURSDAY...BRINGING ANOTHER ROUND OF HIGH SURF THURSDAY EVENING INTO SATURDAY. CAZ042-043-022200- /O.CAN.KSGX.CF.S.0003.120103T0900Z-120107T0600Z/ /O.NEW.KSGX.SU.Y.0001.120103T1500Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 310 AM PST MON JAN 2 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY. * WAVES AND SURF: SURF 3 TO 6 FEET TUESDAY MORNING...BUILDING TO 5 TO 8 FEET BY TUESDAY AFTERNOON. LOCAL SETS TO 10 FEET ARE POSSIBLE ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. * TIDES: HIGH TIDE TUESDAY AROUND 640 PM WITH A HEIGHT OF 3.2 FT. LOW TIDE TUESDAY NIGHT AROUND 11 PM WITH A HEIGHT OF 2.3 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE WEDNESDAY AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF BUILDING TUESDAY MORNING...PEAKING TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...AND GRADUALLY SUBSIDING THROUGH WEDNESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO SS
8 follow-up statements
969 WHUS46 KSGX 022053 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PST MON JAN 2 2012 ...HIGH SURF EXPECTED TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING IN THE CENTRAL NORTH PACIFIC WILL ARRIVE IN THE COASTAL WATERS OF SOUTHERN CALIFORNIA LATE TUESDAY MORNING. THIS SWELL WILL GENERATE HIGH SURF...DANGEROUS RIP CURRENTS...AND POTENTIALLY MINOR COASTAL FLOODING TUESDAY AND WEDNESDAY. THE SWELL AND SURF IS EXPECTED TO PEAK TUESDAY AFTERNOON INTO WEDNESDAY MORNING...THEN GRADUALLY SUBSIDE WEDNESDAY AFTERNOON AND EVENING. A SECOND...LARGER SWELL WILL ARRIVE LATE THURSDAY...BRINGING ANOTHER ROUND OF EVEN HIGHER SURF THURSDAY EVENING INTO SATURDAY. CAZ042-043-031015- /O.CON.KSGX.SU.Y.0001.120103T1500Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1253 PM PST MON JAN 2 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 PM PST WEDNESDAY. * WAVES AND SURF: SURF 3 TO 6 FEET TUESDAY MORNING...BUILDING TO 5 TO 8 FEET BY TUESDAY AFTERNOON WITH LOCAL SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. * TIDES: HIGH TIDE TUESDAY AROUND 640 PM WITH A HEIGHT OF 3.2 FT. LOW TIDE TUESDAY NIGHT AROUND 11 PM WITH A HEIGHT OF 2.3 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE WEDNESDAY AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF BUILDING TUESDAY MORNING...PEAKING TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...AND GRADUALLY SUBSIDING WEDNESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LONG PERIOD WEST SWELL WILL ARRIVE THURSDAY EVENING AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
744 WHUS46 KSGX 030929 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 129 AM PST TUE JAN 3 2012 ...HIGH SURF EXPECTED TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING IN THE CENTRAL NORTH PACIFIC WILL ARRIVE IN THE COASTAL WATERS OF SOUTHERN CALIFORNIA LATE TUESDAY MORNING. THIS SWELL WILL GENERATE HIGH SURF...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING TUESDAY AND WEDNESDAY. THE SWELL AND SURF IS EXPECTED TO PEAK TUESDAY AFTERNOON INTO WEDNESDAY MORNING... THEN GRADUALLY SUBSIDE WEDNESDAY AFTERNOON AND EVENING. A SECOND...LARGER SWELL WILL ARRIVE LATE THURSDAY...BRINGING ANOTHER ROUND OF EVEN HIGHER SURF THURSDAY EVENING INTO SATURDAY. CAZ042-043-032000- /O.CON.KSGX.SU.Y.0001.120103T1500Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 129 AM PST TUE JAN 3 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST WEDNESDAY. * WAVES AND SURF: SURF 3 TO 6 FEET WITH ISOLATED SETS TO 7 FEET TUESDAY MORNING. SURF WILL BUILD TO 5 TO 8 FEET BY TUESDAY AFTERNOON WITH LOCAL SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. * TIDES: HIGH TIDE TUESDAY AROUND 640 PM WITH A HEIGHT OF 3.2 FT. LOW TIDE TUESDAY NIGHT AROUND 11 PM WITH A HEIGHT OF 2.3 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE WEDNESDAY AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF BUILDING TUESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. HIGHEST SURF EXPECTED TUESDAY AFTERNOON THROUGH LATE WEDNESDAY MORNING. SWELL AND SURF WILL GRADUALLY SUBSIDE WEDNESDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LARGE...LONG PERIOD WEST SWELL WILL ARRIVE THURSDAY EVENING AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
940 WHUS46 KSGX 031946 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1146 AM PST TUE JAN 3 2012 ...HIGH SURF EXPECTED THROUGH WEDNESDAY AFTERNOON FOR WEST FACING BEACHES... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC HAS ARRIVED TO THE OUTER COASTAL WATERS OF SAN DIEGO COUNTY THIS MORNING. THIS SWELL WILL BUILD THROUGH THE DAY...PEAK OVERNIGHT...AND THEN LOWER MID-MORNING WEDNESDAY THROUGH WEDNESDAY EVENING. THE SWELL WILL PRODUCE HIGH SURF ALONG EXPOSED WEST FACING BEACHES...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING THROUGH WEDNESDAY AFTERNOON. A SECOND...LARGER SWELL WILL ARRIVE LATE THURSDAY...BRINGING EVEN HIGHER SURF THURSDAY EVENING INTO SATURDAY. CAZ042-043-040400- /O.CON.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1146 AM PST TUE JAN 3 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * WAVES AND SURF: SURF WILL BE 3 TO 6 FEET WITH ISOLATED SETS TO 7 FEET THROUGH TUESDAY AFTERNOON. SURF WILL THEN BUILD TO 5 TO 8 FEET BY TUESDAY AFTERNOON WITH LOCAL SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. SURF WILL LOWER TO 3 TO 6 FEET WITH ISOLATED SETS TO 7 FEET BY LATE WEDNESDAY MORNING. * TIDES: HIGH TIDE TUESDAY AROUND 640 PM WITH A HEIGHT OF 3.2 FT. LOW TIDE TUESDAY NIGHT AROUND 11 PM WITH A HEIGHT OF 2.3 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE WEDNESDAY AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF BUILDING THROUGH THIS AFTERNOON...PEAKING OVERNIGHT...AND LOWERING WEDNESDAY MID-MORNING THROUGH WEDNESDAY EVENING. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LARGE...LONG PERIOD WEST SWELL WILL ARRIVE THURSDAY EVENING AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
455 WHUS46 KSGX 040137 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 537 PM PST TUE JAN 3 2012 ...HIGH SURF EXPECTED THROUGH WEDNESDAY AFTERNOON FOR WEST FACING BEACHES... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC HAS ARRIVED TO THE OUTER COASTAL WATERS OF SAN DIEGO COUNTY. THIS SWELL WILL CONTINUE TO BUILD THROUGH TONIGHT...THEN LOWER MID-MORNING WEDNESDAY THROUGH WEDNESDAY EVENING. THE SWELL WILL PRODUCE HIGH SURF ALONG EXPOSED WEST FACING BEACHES...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING THROUGH WEDNESDAY AFTERNOON. A SECOND...LARGER SWELL WILL ARRIVE LATE THURSDAY...BRINGING EVEN HIGHER SURF THURSDAY EVENING INTO SATURDAY. CAZ042-043-041030- /O.CON.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 537 PM PST TUE JAN 3 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY. * WAVES AND SURF: SURF WILL BUILD TO 5 TO 8 FEET TONIGHT WITH LOCAL SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. SURF WILL LOWER TO 3 TO 6 FEET WITH ISOLATED SETS TO 7 FEET BY LATE WEDNESDAY MORNING. * TIDES: HIGH TIDE AROUND 640 PM THIS EVENING WITH A HEIGHT OF 3.2 FT. LOW TIDE TONIGHT AROUND 11 PM WITH A HEIGHT OF 2.3 FEET. HIGH TIDE WEDNESDAY MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE WEDNESDAY AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF BUILDING THROUGH THIS EVENING...PEAKING OVERNIGHT...AND LOWERING WEDNESDAY MID-MORNING THROUGH WEDNESDAY EVENING. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LARGE...LONG PERIOD WEST SWELL WILL ARRIVE THURSDAY EVENING AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
240 WHUS46 KSGX 041001 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 AM PST WED JAN 4 2012 ...HIGH SURF EXPECTED THROUGH WEDNESDAY AFTERNOON FOR WEST FACING BEACHES... .A 9 TO 10 FOOT...LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC HAS ARRIVED TO THE OUTER COASTAL WATERS OF SAN DIEGO COUNTY. THIS SWELL WILL PEAK TONIGHT...THEN DECREASE MID- MORNING THROUGH THIS EVENING. THE SWELL WILL CONTINUE TO PRODUCE HIGH SURF ALONG EXPOSED WEST FACING BEACHES...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING THROUGH WEDNESDAY AFTERNOON. A SECOND...LARGER NORTHWEST SWELL WILL ARRIVE LATE THURSDAY...BRINGING EVEN HIGHER SURF THURSDAY NIGHT INTO SATURDAY. CAZ042-043-041815- /O.CON.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 201 AM PST WED JAN 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WAVES AND SURF: SURF 4 TO 6 FEET EARLY THIS MORNING WITH LOCAL SETS TO 8 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. SURF WILL LOWER TO 3 TO 5 FEET WITH ISOLATED SETS TO 6 FEET BY LATE THIS MORNING. * TIDES: HIGH TIDE THIS MORNING AROUND 530 AM WITH A HEIGHT OF 5.5 FEET. LOW TIDE THIS AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF PEAKING OVERNIGHT...AND LOWERING MID-MORNING THROUGH THIS EVENING. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LARGE...LONG PERIOD NORTHWEST SWELL WILL ARRIVE THURSDAY NIGHT AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY NIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ TS HTTP://WWW.WEATHER.GOV/SANDIEGO
652 WHUS46 KSGX 041745 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 945 AM PST WED JAN 4 2012 ...HIGH SURF WILL CONTINUE THROUGH THIS AFTERNOON FOR THE WEST FACING BEACHES... .A LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC IS BEGINNING TO DECREASE OVER OUTER COASTAL WATERS OF SAN DIEGO COUNTY. THIS SWELL WILL GRADUALLY DECLINE THROUGH THE DAY...BUT IS CAPABLE OF PRODUCING HIGH SURF ALONG EXPOSED WEST FACING BEACHES...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING THROUGH THIS AFTERNOON. A SECOND...LARGER NORTHWEST SWELL WILL ARRIVE LATE THURSDAY...BRINGING EVEN HIGHER SURF THURSDAY NIGHT INTO SATURDAY. CAZ042-043-050000- /O.CON.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 945 AM PST WED JAN 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WAVES AND SURF: SURF 4 TO 7 FEET EARLY THIS MORNING WITH LOCAL SETS TO 9 FEET ON EXPOSED WEST FACING BEACHES...ESPECIALLY IN SOUTH SAN DIEGO COUNTY. THE SURF WILL GRADUALLY LOWER BY THIS AFTERNOON. * TIDES: LOW TIDE THIS AFTERNOON AROUND 1 PM WITH A HEIGHT OF 0.3 FEET. * TIMING: SURF LOWERING THROUGH THE DAY. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE MINOR FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. * OUTLOOK: ANOTHER LARGE...LONG PERIOD NORTHWEST SWELL WILL ARRIVE THURSDAY NIGHT AND PRODUCE ANOTHER ROUND OF HIGH SURF FROM THURSDAY NIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO PALMER/HARRISON
923 WHUS46 KSGX 042150 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST WED JAN 4 2012 ...HIGH SURF WILL CONTINUE THROUGH THIS AFTERNOON FOR THE WEST FACING BEACHES... ...EVEN HIGHER SURF WILL DEVELOP ALONG WEST FACING BEACHES THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. .A LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC WILL CONTINUE TO DECREASE OVER OUTER COASTAL WATERS OF SAN DIEGO COUNTY THROUGH THIS EVENING. ALTHOUGH THIS SWELL WILL GRADUALLY DECLINE THROUGH THE REMAINDER OF THE DAY...IT IS CAPABLE OF PRODUCING HIGH SURF ALONG EXPOSED WEST FACING BEACHES...DANGEROUS RIP CURRENTS...AND THE POTENTIAL FOR MINOR COASTAL FLOODING THROUGH THIS AFTERNOON. A SECOND...LARGER NORTHWEST SWELL WILL ARRIVE THURSDAY NIGHT...BRINGING EVEN HIGHER SURF THURSDAY NIGHT INTO SATURDAY. THIS SURF WILL ALSO COMBINE WITH THE HIGH TIDE TO PRODUCE SOME COASTAL FLOODING...ESPECIALLY IN LOW LYING COASTAL AREAS. CAZ042-043-050600- /O.NEW.KSGX.CF.Y.0001.120106T0600Z-120108T0000Z/ /O.NEW.KSGX.SU.Y.0002.120106T0600Z-120108T0000Z/ /O.CON.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 150 PM PST WED JAN 4 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WAVES AND SURF: SURF 3 TO 5 FEET...WITH LOCAL SETS TO 7 FEET. THIS SURF WILL GRADUALLY LOWER BY THIS AFTERNOON. THE SURF WILL BUILD LATE THURSDAY EVENING TO 6 TO 10 FEET...WITH SETS TO 12 FEET POSSIBLE THROUGH SATURDAY AFTERNOON. * TIDES THROUGH THIS EVENING: LOW TIDE THIS AFTERNOON AROUND 1 PM...WITH A HEIGHT OF 0.27 FEET. HIGH TIDE FOR THIS EVENING WILL BE AT 723 PM...WITH A HEIGHT OF 3.39 FEET. * TIDES FOR THURSDAY EVENING THROUGH SATURDAY AFTERNOON: HIGH TIDE ON THURSDAY EVENING WILL BE AROUND 756 PM...WITH A HEIGHT OF 3.61 FEET. LOW TIDE FRIDAY MORNING WILL BE AROUND 1228 AM...WITH A HEIGHT OF 2.21 FEET. HIGH TIDE FRIDAY MORNING WILL BE AROUND 647 AM...WITH A HEIGHT OF 6.13 FEET. LOW TIDE FRIDAY AFTERNOON WILL BE AROUND 2 PM...WITH A HEIGHT OF -0.55 FEET. HIGH TIDE ON FRIDAY EVENING WILL BE AROUND 826 PM...WITH A HEIGHT OF 3.81 FEET. LOW TIDE SATURDAY MORNING WILL BE AROUND 107 AM...WITH A HEIGHT OF 2.08 FEET. HIGH TIDE SATURDAY MORNING WILL BE AROUND 722 AM...WITH A HEIGHT OF 6.39 FEET. LOW TIDE SATURDAY AFTERNOON WILL BE AROUND 231 PM...WITH A HEIGHT OF -0.85 FEET. * TIMING: SURF LOWERING THIS AFTERNOON. HOWEVER...SURF WILL BUILD AGAIN ON THURSDAY EVENING...PEAKING FRIDAY DURING THE DAY...AND THEN GRADUALLY DECREASING SATURDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO PALMER/HARRISON
868 WHUS46 KSGX 050005 AAA CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 405 PM PST WED JAN 4 2012 ...HIGH SURF WILL DEVELOP ALONG WEST FACING BEACHES THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. .ANOTHER LONG PERIOD WEST SWELL ORIGINATING FROM THE CENTRAL NORTH PACIFIC WILL ARRIVE THURSDAY NIGHT. THIS WILL BRING HIGH SURF THURSDAY NIGHT INTO SATURDAY...WHICH WILL BE CAPABLE OF PRODUCING HIGH SURF ALONG EXPOSED WEST FACING BEACHES ALONG WITH DANGEROUS RIP CURRENTS. THIS SURF WILL ALSO COMBINE WITH THE HIGH TIDE TO PRODUCE SOME COASTAL FLOODING...ESPECIALLY IN LOW LYING COASTAL AREAS. CAZ042-043-051100- /O.EXP.KSGX.SU.Y.0001.000000T0000Z-120105T0000Z/ /O.CON.KSGX.CF.Y.0001.120106T0600Z-120108T0000Z/ /O.CON.KSGX.SU.Y.0002.120106T0600Z-120108T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 405 PM PST WED JAN 4 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY... ...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 PM PST SATURDAY. * WAVES AND SURF: THE SURF WILL BUILD LATE THURSDAY EVENING TO 6 TO 10 FEET...WITH SETS TO 12 FEET POSSIBLE THROUGH SATURDAY AFTERNOON. * TIDES FOR THURSDAY EVENING THROUGH SATURDAY AFTERNOON: HIGH TIDE ON THURSDAY EVENING WILL BE AROUND 756 PM...WITH A HEIGHT OF 3.61 FEET. LOW TIDE FRIDAY MORNING WILL BE AROUND 1228 AM...WITH A HEIGHT OF 2.21 FEET. HIGH TIDE FRIDAY MORNING WILL BE AROUND 647 AM...WITH A HEIGHT OF 6.13 FEET. LOW TIDE FRIDAY AFTERNOON WILL BE AROUND 2 PM...WITH A HEIGHT OF 0.55 -FEET. HIGH TIDE ON FRIDAY EVENING WILL BE AROUND 826 PM...WITH A HEIGHT OF 3.81 FEET. LOW TIDE SATURDAY MORNING WILL BE AROUND 107 AM...WITH A HEIGHT OF 2.08 FEET. HIGH TIDE SATURDAY MORNING WILL BE AROUND 722 AM...WITH A HEIGHT OF 6.39 FEET. LOW TIDE SATURDAY AFTERNOON WILL BE AROUND 231 PM...WITH A HEIGHT OF -0.85 FEET. * TIMING: SURF WILL BUILD AGAIN ON THURSDAY EVENING...PEAKING FRIDAY DURING THE DAY...AND THEN GRADUALLY DECREASING SATURDAY AFTERNOON. * IMPACTS: HIGH SURF WILL GENERATE STRONG AND DANGEROUS RIP CURRENTS AND HAZARDOUS SWIMMING CONDITIONS. HIGH SURF MAY ALSO CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY DURING HIGH TIDE...AND MINOR BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER. THOSE WHO WISH TO ENTER THE WATER SHOULD ONLY DO SO WHEN LIFEGUARDS ARE PRESENT. STAY OFF OF JETTIES AND EXPOSED ROCKS NEAR THE SURF ZONE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ WEATHER.GOV/SANDIEGO MOKER/HARRISON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 2, 3:00 AM PST, 10 minutes earlier.
Area forecast discussion, Jan 2, 3:00 AM PST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST MON JAN 2 2012 .SYNOPSIS... WARM WEATHER WILL CONTINUE THIS WEEK WITH NEARLY STATIONARY HIGH PRESSURE OVER THE SOUTHWEST. DENSE FOG WILL CONTINUE AT THE COAST NIGHTS AND MORNINGS AT LEAST THROUGH WEDNESDAY. A TROUGH OF LOW PRESSURE WILL BRING A MODEST COOLING TREND THIS WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ANOTHER SUNNY AND BALMY DAY IS IN STORE UNLESS YOU ARE AT THE COAST. THE DENSE FOG CONTINUES TO DEFY THE OFFSHORE FLOW AND DRY WARM AIR MASS IN PLACE. MODEL GUIDANCE HAS SHOWN NO SKILL AND OUR FORECAST WILL BE ONE OF PERSISTENCE REGARDING THE COASTAL FOG UNTIL IT ACTUALLY GOES AWAY. SO THE IMMEDIATE COAST WILL CONTINUE COLD AND CLAMMY...WHILE AT WALKING DISTANCE INLAND IT WILL BE WARM AND DRY. THE OFFSHORE FLOW WILL CONTINUE TO PRODUCE LOCAL EASTERLY BREEZES THROUGH WEDNESDAY GUSTING OVER 25 MPH IN THE TOP SPOTS LIKE BANNING PASS AND CAMPO. OTHERWISE...ENJOY THE SPECTACULAR WEATHER. ON WEDNESDAY LOOK FOR MORE HIGH TEMP RECORDS TO FALL. THE HIGH PRESSURE RIDGE PROVIDING ALL THIS FAIR WEATHER WILL BEGIN TO BREAK DOWN THURSDAY AND FRIDAY. THIS WILL START A COOLING TREND AND ALLOW A TROUGH OF LOW PRESSURE TO DIVE INTO THE SOUTHWEST SATURDAY AND SUNDAY. THE GFS STARTED YESTERDAY TO DEPICT THIS TROUGH MORE EAST...THROUGH NEW MEXICO INSTEAD OF ARIZONA...AND NOW THE EURO HAS CLIMBED ABOARD THAT IDEA TOO. WHAT WE ONCE THOUGHT WOULD BE A COLD WINDY AND POSSIBLY WET FORECAST THIS WEEKEND HAS TURNED DRY AND NOT NEARLY SO WINDY OR COLD. AND IT LOOKS LIKE STRONGER OFFSHORE FLOW WILL DEVELOP OVER THE WEEKEND. SO WE WILL KEEP THE DRY AND WARM PEDAL TO THE METAL FOR ANOTHER WEEK. && .AVIATION... 020945Z...COASTS...WIDESPREAD VLIFR CONDITIONS ALONG THE IMMEDIATE COAST AND EXTENDING ABOUT 5 SM INLAND WILL CONTINUE THROUGH ABOUT 17Z. IMPACTED AIRPORTS INCLUDES KSAN...KCRQ...AND KSNA. MOSTLY CLEAR SKIES AND UNRESTRICTED VIS AFTER 17Z. STRATUS/DENSE FOG WILL LIKELY RETURN AFTER 00Z...THOUGH TIMING OF ONSET IS UNCERTAIN. VLIFR CONDITIONS EXPECTED AGAIN AT COASTAL AIRPORTS TONIGHT THROUGH TUESDAY MORNING. VALLEYS/MTNS/DESERTS...INCREASING CLOUDS AOA FL100 AND UNRESTRICTED VSBY THROUGH TUESDAY MORNING. && .MARINE... AREAS OF DENSE FOG WITH VISIBILITY LESS THAN 1 MILE ARE LIKELY OVER THE COASTAL WATERS AT TIMES FOR THE NEXT FEW DAYS. FOG WILL BE MOST WIDESPREAD OVERNIGHT AND IN THE EARLY MORNINGS. A 9-10 FOOT WEST SWELL WITH A 16 SECOND PERIOD IS EXPECTED TO ARRIVE IN THE OUTER WATERS TUE AFTERNOON. THIS LARGE SWELL IS EXPECTED TO PRODUCE SURF OF 5 TO 8 FT...WITH SETS TO 10 FEET POSSIBLE ON EXPOSED WEST FACING BEACHES. ANOTHER STORM CURRENTLY OVER THE CENTRAL PACIFIC MAY GENERATE EVEN LARGER SWELLS AND SURF LATE THURSDAY INTO SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY THROUGH 10 AM FOR COASTAL AREAS...SEE LAXNPWSGX. HIGH SURF ADVISORY FOR LARGE SURF TUESDAY THROUGH WEDNESDAY AFTERNOON...SEE LAXCFWSGX. && PUBLIC...MM AVIATION/MARINE...SS
Hazardous weather outlook, Jan 1, 3:15 PM PST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 315 PM PST SUN JAN 1 2012 CAZ042-043-PZZ750-775-021400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 315 PM PST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT DENSE FOG ADVISORY FOR THE COASTAL AREAS. VISIBILITIES LESS THAN A QUARTER MILE NEAR THE COAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH SURF AND STRONG RIP CURRENTS TUESDAY AND WEDNESDAY...AND AGAIN FRIDAY THROUGH SATURDAY. MODERATE OFFSHORE WINDS MAY DEVELOP SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:20 PM PST | Dense Fog Advisory | SGX | San Diego | 19 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.